Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 175, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 10, 2017, 2:18 PM CDT for 4 counties in Iowa. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2017, 2:18 PM CDT (19:18 UTC)
- Expired
- Aug 10, 2017, 3:00 PM CDT
- In force
- 42 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Clinton County, IA, Jackson County, IA, Jones County, IA
The radar
The Quad Cities radar (KDVN), 48 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 2:25 PM CDT | HAIL 1.75 | Olin, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.3 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 1550 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
984
WUUS53 KDVN 101918
SVRDVN
IAC031-045-097-105-102000-
/O.NEW.KDVN.SV.W.0175.170810T1918Z-170810T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
218 PM CDT THU AUG 10 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southwestern Jackson County in east central Iowa...
Northeastern Cedar County in east central Iowa...
Southern Jones County in east central Iowa...
Northwestern Clinton County in east central Iowa...
* Until 300 PM CDT
* At 218 PM CDT, a severe thunderstorm was located over Olin, or 7
miles north of Stanwood, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Maquoketa, Mechanicsville, Stanwood, Lowden, Olin, Grand Mound,
Wyoming, Oxford Junction, Lost Nation, Onslow, Monmouth, Toronto,
Morley, Center Junction, Fulton, Hurstville, Nashville, Clarence,
Baldwin and Emeline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4183 9065 4191 9127 4209 9126 4219 9064
TIME...MOT...LOC 1918Z 271DEG 30KT 4200 9117
HAIL...1.00IN
WIND...60MPH
$$
RP KINNEY4 follow-up statements
903
WWUS53 KDVN 101930
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
230 PM CDT THU AUG 10 2017
IAC031-045-097-105-102000-
/O.CON.KDVN.SV.W.0175.000000T0000Z-170810T2000Z/
Jackson IA-Cedar IA-Jones IA-Clinton IA-
230 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHWESTERN JACKSON...NORTHEASTERN CEDAR...SOUTHEASTERN JONES
AND NORTHWESTERN CLINTON COUNTIES...
At 230 PM CDT, a severe thunderstorm was located near Olin, or 7
miles northeast of Stanwood, moving east at 30 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters reported golf ball size hail in
Olin around 225 pm.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Maquoketa, Olin, Grand Mound, Wyoming, Oxford Junction, Lost Nation,
Monmouth, Toronto, Fulton, Nashville, Hurstville, Baldwin, Massillon
Park, Oxford Mills, Eden Valley Refuge, Maquoketa Caves State Park,
Hale, Maquoketa Municipal Airport, Jackson County Fairgrounds and
Buckhorn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4183 9065 4193 9118 4205 9118 4219 9064
TIME...MOT...LOC 1930Z 270DEG 25KT 4199 9108
HAIL...1.75IN
WIND...60MPH
$$
RP KINNEY920
WWUS53 KDVN 101940
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
240 PM CDT THU AUG 10 2017
IAC031-045-097-105-102000-
/O.CON.KDVN.SV.W.0175.000000T0000Z-170810T2000Z/
Jackson IA-Cedar IA-Jones IA-Clinton IA-
240 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHWESTERN JACKSON...NORTHEASTERN CEDAR...SOUTHEASTERN JONES
AND NORTHWESTERN CLINTON COUNTIES...
At 239 PM CDT, a severe thunderstorm was located over Oxford
Junction, or 11 miles northeast of Stanwood, moving east at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Maquoketa, Oxford Junction, Lost Nation, Toronto, Maquoketa Municipal
Airport, Jackson County Fairgrounds, Buckhorn, Massillon Park, Oxford
Mills, Elwood, Walnut Grove Park and Eden Valley Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4184 9065 4189 9097 4191 9110 4201 9108
4209 9064
TIME...MOT...LOC 1939Z 271DEG 30KT 4199 9097
HAIL...1.75IN
WIND...60MPH
$$
RP KINNEY028
WWUS53 KDVN 101948
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
248 PM CDT THU AUG 10 2017
IAC097-105-101957-
/O.CAN.KDVN.SV.W.0175.000000T0000Z-170810T2000Z/
Jackson IA-Jones IA-
248 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JACKSON AND
SOUTHEASTERN JONES COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Iowa.
LAT...LON 4203 9065 4184 9065 4190 9103 4190 9105
4195 9102 4195 9090 4201 9090
TIME...MOT...LOC 1947Z 279DEG 23KT 4196 9093
$$
IAC031-045-102000-
/O.CON.KDVN.SV.W.0175.000000T0000Z-170810T2000Z/
Cedar IA-Clinton IA-
248 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR NORTHEASTERN CEDAR AND NORTHWESTERN CLINTON COUNTIES...
At 247 PM CDT, a severe thunderstorm was located over Oxford
Junction, or 11 miles east of Stanwood, moving east at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lost Nation, Toronto, Elwood, Walnut Grove Park and Massillon Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4203 9065 4184 9065 4190 9103 4190 9105
4195 9102 4195 9090 4201 9090
TIME...MOT...LOC 1947Z 279DEG 23KT 4196 9093
HAIL...1.50IN
WIND...60MPH
$$
RP KINNEY543
WWUS53 KDVN 101957
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
257 PM CDT THU AUG 10 2017
IAC031-045-102007-
/O.EXP.KDVN.SV.W.0175.000000T0000Z-170810T2000Z/
Cedar IA-Clinton IA-
257 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CEDAR AND
NORTHWESTERN CLINTON COUNTIES WILL EXPIRE AT 300 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A severe thunderstorm watch remains in effect until 900 PM CDT for
east central Iowa.
LAT...LON 4203 9065 4184 9065 4190 9103 4190 9105
4195 9102 4195 9090 4201 9090
TIME...MOT...LOC 1957Z 282DEG 27KT 4193 9085
$$
RP KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:39 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 10, 12:39 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1239 PM CDT Thu Aug 10 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 330 AM CDT Thu Aug 10 2017 Analysis at 3 AM CDT shows lots of mid clouds ahead of a weak cool front to pass this afternoon. Some isolated showers and storms with best forcing north of the forecast area based on 3 hour pressure rise fall couplets and weak low pressure track. Upstream energy shows more northwest flow to keep region at or below normal and dry for the next several days after frontal passage this afternoon. && .SHORT TERM...(Today and Tonight) ISSUED AT 330 AM CDT Thu Aug 10 2017 Short Term Forecast Confidence Assessment...fair or average. Main issues are: first, how much clearing later today as front approaches, impacts and highs today, third is initiation of convection mid afternoon timing and coverage. Today...trends and analysis shows generally partly sunny skies with southwest winds of 10 to 20 mph by late morning. Highs should reach 80 to 87 from NE to SW. This supports convective temperature reached around 3 PM with convection along and ahead of a slowly weakening front. Local calculations at 4 PM suggest T/TD of 85/65 will result in SBCAPE in 2000+ J/KG. This yields using HELP algorithm for max hail around to just of 1.25" suggested. For winds, the BLEP algorithm suggests 40 up to 55 mph or near threshold for damaging winds. These suggest marginal risk by SPC is reasonable. If surface winds are SW then tornado threat is low to NIL due to limited BL shear and high cloud bases. Coverage of clouds with weakening front and marginal moisture levels of 40% late PM into early evening area reasonable. Area PW values of around 1.25" suggest any storms moving at 25 to 30 MPH may result in localized rain totals of .25 to .75 inches so no significant water impacts. Keep in mind the area does need the significant rains, especially south 1/3 where drought is developing and impacting area crops. Tonight...a broken line of showers and storms should slide east by mid to late evening with some strong storms possibly until mid evening. Then clearing and cooler as drier air moves in with mins by morning upper 50s NW to lower 60s southeast. .LONG TERM...(Friday through next Wednesday) ISSUED AT 330 AM CDT Thu Aug 10 2017 Friday...A post-frontal day as a llvl anticyclone dumps down the upper MS RVR Valley and toward the southwestern GRT LKS. Incoming high pressure gradient and steepening llvl lapse rates to make for a sfc wind increase form the northwest to 10-20 MPH Fri afternoon. The extent of wrap-around stratocu, or ambient renewed CU development still being handled differently by several models, ranging from a mostly cloudy deck acrs at least the northeastern half of the DVN CWA, to mostly sunny skies even in the northeast all day. Will go with a somewhat toned down NAM CU rule that suggests CU of broken deck coverage to develop by midday acrs the northeastern third to half of the DVN CWA, with it then starting to mix out to scattered levels mid to late afternoon with in-building dry subsiding vertical column. Will also keep a dry fcst going with little chance for embedded showers to develop in the enhanced cumulus fields. As for high temps, will side with mid 70s under areas that are impacted more by higher cloud cover, to the lower 80s in the southwest. Clear out and a sfc wind decouple with dry-down mixed sfc DPTs/ongoing dry sfc layer, will make for a seasonably cool night Fri night into early Sat morning with widespread lows well down in the 50s. Some upper 40s possible again in favored cool air drainage locations. Saturday and Sunday...The weekend still looks mainly dry with re- enforcing bouts of high pressure down the western GRT LKS, shunting baroclinic storm track from acrs the central/southern plains to the lower to mid MS RVR Valley regions. Just some passing bouts of high debris clouds spilling in from the west at times, along with below normal temps in the 70s to low 80s. Overnight lows continue down in the 50s as long as the cirrus is thin enough...decent diurnal swings in ongoing dry sfc layer/drought conditions. For now will ignore the new 00z ECMWF that is advertising a band of elevated showers moving eastward acrs the southern third to quarter of the CWA Sunday into Sunday evening, secondary precip action as compared to a more organized system pushing acrs the deep Ozarks. Monday through next Wednesday...Latest run medium range solutions suggest a varying strength acrs much of the central CONUS early to mid next week, which is essentially a continued dry pattern for the local area. Temp regime will look to moderate back to normal levels for that time of August by next Tue and Wed, especially high temps during the daytime. The drought will thus look to worsen with time next week. ..12.. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) ISSUED AT 1235 PM CDT Thu Aug 10 2017 Cold front to move through eastern Iowa and northern Illinois through 03z/11. TSRA are expected to develop along and ahead of the front with the potential for a period of MVFR/IFR conditions. Outside of the SHRA/TSRA expect VFR conditions. After 06z/11 there is a potential for MVFR cigs to move into eastern Iowa and possibly northern Illinois in the wrap around clouds from the departing storm system. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Nichols SHORT TERM...Nichols LONG TERM...12 AVIATION...08
Hazardous weather outlook, Aug 10, 4:06 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 406 AM CDT Thu Aug 10 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 406 AM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT This afternoon...scattered thunderstorms are expected to develop around 4 PM ahead of a weak cool front, mostly along and east of the Mississippi River. The strongest storms may approach severe levels with hail 1 inch or more the main risk, with gusty winds of 40 to 55 mph with isolated 60 mph possible a secondary risk. These storms should move east of the region by mid evening. The Storm Prediction Center has the outlook area under a marginal risk for severe storms this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in spotty locations, mostly between 4 and 8 PM this afternoon. Please report any severe weather or near severe weather to this NWS forecast office. Nichols/12
In the hours before
Special weather statement, Aug 10, 12:43 PM CDT, 1 hour 35 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 1243 PM CDT THU AUG 10 2017 IAC011-095-101830- Benton-Iowa- 1243 PM CDT THU AUG 10 2017 ...A STRONG THUNDERSTORM WILL AFFECT BENTON AND NORTHERN IOWA COUNTIES UNTIL 130 PM CDT... At 1242 PM CDT, a strong thunderstorm was located near Belle Plaine, or 10 miles southeast of Toledo, moving east at 40 mph. Winds in excess of 30 mph and dime size hail are possible with this storm. Locations impacted include... Marengo, Williamsburg, Belle Plaine, Atkins, Walford, Shellsburg, Newhall, Blairstown, Van Horne, Keystone, Norway, Ladora, Luzerne, Amana, Conroy, Middle Amana, Upper South Amana, East Amana, Hannen Lake Park and Koszta. This includes Interstate 80 in Iowa between mile markers 218 and 229. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4213 9230 4213 9184 4164 9183 4174 9230 TIME...MOT...LOC 1742Z 282DEG 33KT 4191 9240 RP KINNEY
Special weather statement, Aug 10, 1:36 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
136 PM CDT THU AUG 10 2017
IAC095-103-101915-
Johnson-Iowa-
136 PM CDT THU AUG 10 2017
...A STRONG THUNDERSTORM WILL AFFECT JOHNSON AND NORTHEASTERN IOWA
COUNTIES UNTIL 215 PM CDT...
At 136 PM CDT, a strong thunderstorm was located near Amana, or 10
miles southeast of Marengo, moving east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Iowa City, Coralville, North Liberty, Williamsburg, Solon, Tiffin,
Lone Tree, University Heights, Swisher, Oxford, Hills, Shueyville,
Oakdale, Amana, Lake Macbride State Park, Conroy, Newport, Middle
Amana, Frytown and Windham.
This includes the following highways...
Interstate 80 in Iowa between mile markers 220 and 253.
Interstate 380 between mile markers 1 and 11.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4186 9197 4186 9137 4142 9137 4142 9142
4145 9150 4147 9151 4148 9150 4150 9151
4150 9152 4151 9153 4151 9164 4167 9202
TIME...MOT...LOC 1836Z 287DEG 25KT 4173 9190
RP KINNEYSpecial weather statement, Aug 10, 1:39 PM CDT, 39 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
139 PM CDT THU AUG 10 2017
IAC055-061-105-113-101930-
Dubuque-Jones-Delaware-Linn-
139 PM CDT THU AUG 10 2017
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN DUBUQUE...JONES...
SOUTHEASTERN DELAWARE AND NORTHEASTERN LINN COUNTIES UNTIL 230 PM
CDT...
At 139 PM CDT, a strong thunderstorm was located over Waubeek, or 8
miles west of Anamosa, moving east at 40 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Anamosa, Monticello, Cascade, Central City, Springville, Hopkinton,
Onslow, Prairieburg, Center Junction, Waubeek, Stone City, Viola,
Whittier, Langworthy, Canton, Paris, Fillmore, Linn County
Fairgrounds, Pinicon Ridge Park and Monticello Municipal Airport.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4208 9090 4204 9152 4223 9159 4235 9129
4242 9090
TIME...MOT...LOC 1839Z 256DEG 34KT 4215 9145
RP KINNEYSpecial weather statement, Aug 10, 1:59 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
159 PM CDT THU AUG 10 2017
ILC085-IAC061-101945-
Jo Daviess-Dubuque-
159 PM CDT THU AUG 10 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JO DAVIESS AND
CENTRAL DUBUQUE COUNTIES UNTIL 245 PM CDT...
At 159 PM CDT, a strong thunderstorm was located over Peosta, or 10
miles west of Dubuque, moving east at 35 mph.
Winds in excess of 40 mph and dime size hail are possible with this
storm.
Locations impacted include...
Dubuque, Galena, Asbury, Epworth, East Dubuque, Peosta, Menominee,
Centralia, Sageville, Bankston, Durango, Graf, Dubuque Regional
Airport, Bankston Park, Rockdale, Lattnerville, Dubuque County
Fairgrounds, Center Grove, Camp Little Cloud and Swiss Valley Park.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4254 9064 4251 9064 4251 9041 4233 9042
4238 9047 4238 9066 4237 9067 4242 9098
4256 9099 4258 9068
TIME...MOT...LOC 1859Z 270DEG 31KT 4247 9089
RP KINNEYSpecial weather statement, Aug 10, 2:10 PM CDT, 8 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 210 PM CDT THU AUG 10 2017 IAC031-045-097-105-102000- Jackson-Cedar-Jones-Clinton- 210 PM CDT THU AUG 10 2017 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN JACKSON...NORTHERN CEDAR...SOUTHERN JONES AND NORTHWESTERN CLINTON COUNTIES UNTIL 300 PM CDT... At 210 PM CDT, a strong thunderstorm was located over Morley, or near Mechanicsville, moving east at 35 mph. Winds in excess of 40 mph and dime size hail are possible with this storm. Locations impacted include... Mechanicsville, Stanwood, Lowden, Olin, Wyoming, Oxford Junction, Lost Nation, Martelle, Monmouth, Toronto, Morley, Nashville, Clarence, Baldwin, Massillon Park, Oxford Mills, Eden Valley Refuge, Hale, Buckhorn and Walnut Grove Park. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4211 9074 4185 9076 4187 9136 4205 9136 TIME...MOT...LOC 1910Z 271DEG 31KT 4199 9126 RP KINNEY
Local storm report, Aug 10, 2:18 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
218 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL MONTICELLO 42.24N 91.19W
08/10/2017 M0.25 INCH JONES IA EMERGENCY MNGR
DELAYED REPORT, TIME ESTIMATED BASED ON RADAR
&&
PETERSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 12:43 PM CDT | Special Weather Statement | DVN | Benton | 47 min |
| Aug 10, 1:36 PM CDT | Special Weather Statement | DVN | Johnson | 39 min |
| Aug 10, 1:39 PM CDT | Special Weather Statement | DVN | Jones | 51 min |
| Aug 10, 1:59 PM CDT | Special Weather Statement | DVN | Dubuque | 46 min |
| Aug 10, 2:10 PM CDT | Special Weather Statement | DVN | Jones | 50 min |
| Aug 10, 2:57 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 48 min |
| Aug 10, 2:59 PM CDT | Special Weather Statement | DVN | Clinton | 46 min |
| Aug 10, 3:21 PM CDT | Special Weather Statement | DVN | Washington | 54 min |
| Aug 10, 3:28 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Louisa, Washington | 62 min |
| Aug 10, 4:02 PM CDT | Special Weather Statement | DVN | Jefferson | 28 min |
| Aug 10, 4:06 PM CDT | Special Weather Statement | DVN | Iowa | 54 min |
| Aug 10, 4:07 PM CDT | Special Weather Statement | DVN | Clinton | 38 min |
| Aug 10, 4:19 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Louisa | 39 min |
| Aug 10, 4:21 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 39 min |
| Aug 10, 4:46 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 44 min |
| Aug 10, 5:04 PM CDT | Special Weather Statement | DVN | Des Moines | 56 min |
| Aug 10, 5:17 PM CDT | Special Weather Statement | DVN | Van Buren | 58 min |
| Aug 10, 5:33 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 57 min |
| Aug 10, 5:54 PM CDT | Special Weather Statement | DVN | Lee | 66 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.